Alert archive / Texas / Wind Advisories in 2012
Wind Advisory 15, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 14, 2012, 4:18 AM CDT for 16 counties in Texas. It took effect at Apr 14, 2012, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 4:18 AM CDT (09:18 UTC)
- In effect from
- Apr 14, 2012, 1:00 PM CDT
- Expired
- Apr 14, 2012, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 39 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5887 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WWUS74 KLUB 140918 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 418 AM CDT SAT APR 14 2012 TXZ021>025-027>031-033>036-039-040-142100- /O.NEW.KLUB.WI.Y.0015.120414T1800Z-120415T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD 418 AM CDT SAT APR 14 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * TIMING...BEGINNING NEAR THE NEW MEXICO STATE LINE EARLY THIS AFTERNOON BEFORE QUICKLY EXPANDING EAST. * WINDS...SOUTHWESTERLY BETWEEN 30 AND 35 MPH WITH OCCASIONAL GUSTS AROUND 50 MPH. * IMPACTS...AREAS OF REDUCED VISIBILITY FROM BLOWING DUST WILL ACCOMPANY THESE WINDS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY WHEN ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT. && $$
2 follow-up statements
616 WWUS74 KLUB 142017 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 317 PM CDT SAT APR 14 2012 TXZ021>025-027>031-033>036-039-040-150200- /O.CON.KLUB.WI.Y.0015.000000T0000Z-120415T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD 317 PM CDT SAT APR 14 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...WINDY CONDITIONS WILL CONTINUE ACROSS AREAS WEST OF THE CAPROCK ESCARPMENT AND MAY CONTINUE TO INCREASE UNTIL LATE AFTERNOON AS THEY SPREAD EASTWARD.. * WINDS...SOUTHWESTERLY BETWEEN 30 AND 35 MPH WITH OCCASIONAL GUSTS AROUND 50 MPH. * IMPACTS...AREAS OF REDUCED VISIBILITY FROM BLOWING DUST WILL ACCOMPANY THESE WINDS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY WHEN ON BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT. && $$
633 WWUS74 KLUB 150224 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 924 PM CDT SAT APR 14 2012 TXZ021>025-027>031-033>036-039-040-150330- /O.EXP.KLUB.WI.Y.0015.000000T0000Z-120415T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE... LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR... ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD 924 PM CDT SAT APR 14 2012 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DECLINED BELOW ADVISORY LEVELS SINCE SUNSET...WITH ONLY PERIODS OF MODEST BREEZES EXPECTED FOR THE REMAINDER OF TONIGHT. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:57 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 13, 11:57 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1157 PM CDT FRI APR 13 2012 .AVIATION... ISOLATED THUNDERSTORM HAVE PERSISTED WELL NORTHEAST OF KCDS TONIGHT...HOWEVER COMPUTER MODELS EXHIBITING ADDITIONAL FORMATION OVERNIGHT WARRANTS A VCTS AND A VCSH AT KCDS AND KLBB RESPECTIVELY. FURTHERMORE...THE DRYLINE/S WESTERN RETROGRADE SUGGESTS THE POTENTIAL FOR DEWPOINT TO INCREASE CLOSE TO THE TEMP AND THUS A CHANCE FOR MVFR CLOUD DECKS AT BOTH TERMINALS. HAVE ADDED A TEMPO FOR THIS POSSIBILITY. BY LATE SATURDAY MORNING/EARLY AFTERNOON BREEZY TO POSSIBLY WINDY CONDITIONS WILL OCCUR WHICH WILL SURGE THE DRYLINE TO EASTERN FRINGES OF THE CWA. AS A RESULT...VISIBILITIES MAY BECOME RESTRICTING DUE TO BLDU AT KLBB. ADDITIONALLY...-TSRA MAY DEVELOP ALONG AND EAST OF THE DRYLINE WHICH VALIDATES A VCTS AT KCDS. WILL NEED TO MONITOR WIND SPEEDS CLOSELY AND SEE IF AN AWW IS REQUIRED. && PREV DISCUSSION... /ISSUED 336 PM CDT FRI APR 13 2012/ SHORT TERM... DRYLINE HAS PUSHED ONLY SLIGHTLY FURTHER WEST SINCE MID-DAY NOW EXTENDING FROM NEAR QUANAH TO POST. STORMS HAVE INITIATED ACROSS OUR EASTERN COUNTIES ALONG AND JUST EAST OF THE DRYLINE WHERE THETA-E RIDGE EXISTS. STORMS HAVE REMAINED BELOW SEVERE LEVELS THUS FAR THOUGH SB CAPES REMAIN FROM 2500 TO 3000 J/KG. WE CONTINUE TO OBSERVE LOW LEVEL WIND FIELDS SUGGESTIVE OF MESO LOW UP ACROSS NORTHWESTERN HALL COUNTY. IN LINE WITH PREVIOUS THINKING...DRYLINE HAS MADE LITTLE PROGRESS ACROSS THE PANHANDLE THROUGH NEAR THE TX/OK STATE LINE. ASSUMING THAT WEAK CYCLOGENESIS PERSIST IN OUR NORTHEAST...WE SHOULD CONTINUE TO SEE SCATTERED DEVELOPMENT ACROSS OUR SOUTHEASTERN ZONES THE REMAINDER OF THE AFTERNOON WITH SOME POSSIBLY BECOMING SEVERE WITH HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 60 MPH. INTO THE EVENING HOURS...DRYLINE IS PROGGED TO RETREAT IN RESPONSE TO UPPER LEVEL LOW AND IT REMAINS POSSIBLE THAT WE COULD SEE TSTM DEVELOPMENT ALONG THE FEATURE AS IT MOVES WEST OVERNIGHT. BY EARLY SATURDAY MORNING...STRONG PUSH BEGINS AND WILL QUICKLY SWEEP THREAT AREA EASTWARD REPLACING CONVECTION WITH FIRE WEATHER POTENTIAL. SATURDAY AFTERNOON WILL BE CHARACTERIZED BY VERY DRY AIR AND WINDY CONDITIONS WITH BLOWING DUST. PLEASE SEE FIRE WEATHER SECTION BELOW FOR ADDITIONAL INSIGHT. LONG TERM... NO SIGNIFICANT CHANGES MADE IN THE EXTENDED FORECAST. WE STILL EXPECT A SQUALL LINE TO DEVELOP ALONG THE DRYLINE/PACIFIC-TYPE COLD FRONT INTERSECTION AFTER MIDNIGHT...LIKELY LOCATED FROM THE EXTREME SOUTHEAST TX PANHANDLE SOUTH-SOUTHWESTWARD ACROSS THE ERN AND SRN ROLLING PLAINS. SOME SVR HAIL AND WIND MAY ACCOMPANY THE STORMS...BUT THEY SHOULD QUICKLY SHIFT EAST AND SOUTH OF THE FA BEFORE DAYBREAK SUNDAY. A WEAK COLD FRONT WILL MOVE INTO THE AREA MONDAY AND WITH THE APPROACH OF AN UPPER-LVL SHORTWAVE...SOME SHOWERS ARE POSSIBLE ACROSS THE PANHANDLES MON AFTN. BUT MOISTURE WILL BE VERY LIMITED AND WE DON/T EXPECT ANY RAIN TO MAKE IT INTO OUR NRN ZONES. TEMPERATURES WILL BE COOLER SUNDAY INTO MONDAY...WITH HIGHS IN THE 60S AND 70S...AND LOWS MAINLY IN THE 40S...SOME 30S POSSIBLE ACROSS THE FAR SW PANHANDLE AND NW SPLNS. TEMPS ARE LIKELY TO WARM BACK INTO THE 80S FOR WED AND THU AS NEAR ZONAL FLOW ALOFT AND SW LOW-LVL WINDS RETURN. MOISTURE RETURN LOOKS TO BE LIMITED DUE IN THE W-SW FLOW REGIME...BUT THE NEXT SHOT AT TSTMS COULD BE BY THU AFTERNOON ACROSS THE ROLLING PLAINS IF A DRYLINE DEVELOPS WHILE A LOW AMPLITUDE TROUGH SKIRTS PASSES ACROSS THE HIGH PLAINS. A COLD FRONT IS THEN EXPECTED IN THE WAKE OF THIS TROUGH...BUT MOISTURE AVAILABILITY LOOKS VERY IFFY FOR PRECIP CHANCES WITH THE FROPA...HAVE CONTINUED WITH A DRY FCST FOR NOW. FIRE WEATHER... SATURDAY CONTINUES TO BE TRENDING TOWARD A METEOROLOGICAL FAVORABLE SETUP FOR CRITICAL FIRE WEATHER CONDITIONS WITH SUSTAINED 20 FOOT WIND SPEEDS AROUND 30 MPH. MIN AFTERNOON RH VALUES WILL BE DOWN IN THE 5 TO 10 PCT ACROSS THE WATCH AREA. BASED ON COORDINATION WITH TFS...HAVE ELECTED TO ISSUE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING. GREENUP IS BETTER WEST OF THE I-27 CORRIDOR WHERE RAIN HAS BEEN MORE RELEVANT THUS CONFIDENCE IN THE FIRE THREAT IS QUESTIONABLE. THUS...HAVE ELECTED TO SIMPLIFY THINGS AND GO WITH A FIRE WEATHER WATCH AND ALLOW OVERNIGHT SHIFT TO NARROW THE AREA OF FOCUS BASED ON ANY ADDITIONAL INSIGHT FROM FUEL STATUS THAT COMES IN. FIRE WX CONCERNS ON SUNDAY WILL LIKELY BE LIMITED TO SOUTHERN PORTIONS OF THE SPLNS AND ROLLING PLAINS. BREEZY WEST WINDS WILL LIKELY DEVELOP EARLY AND APPROACH 20 MPH SUSTAINED AT THE 20 FOOT LEVEL THROUGH MOST OF AFTERNOON. TEMPERATURES WILL COOL...ESPECIALLY ACROSS THE NORTH...LIMITING THE FIRE DANGER..BUT RH VALUES MAY DROP UNDER 15 PERCENT ACROSS THE SOUTH LEADING TO LOW-END CRITICAL CONDITIONS. THE LIKELYHOOD OF WIDESPREAD CRITICAL FIRE DANGER IS CONSIDERED TOO LOW FOR A WATCH AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 46 77 38 62 39 / 0 0 10 10 10 TULIA 52 81 41 66 38 / 20 10 10 10 10 PLAINVIEW 54 81 41 66 40 / 20 10 10 10 10 LEVELLAND 52 79 42 67 42 / 10 0 10 10 10 LUBBOCK 58 82 43 69 43 / 20 10 10 10 10 DENVER CITY 56 80 43 68 43 / 10 0 10 10 10 BROWNFIELD 55 81 45 68 43 / 10 10 10 10 10 CHILDRESS 62 87 51 74 45 / 40 20 20 10 10 SPUR 59 87 49 73 46 / 20 10 20 10 10 ASPERMONT 63 88 54 75 45 / 20 20 30 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>036-039>042. && 29
Hazardous weather outlook, Apr 14, 1:14 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 114 AM CDT SAT APR 14 2012 TXZ021>044-150615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 114 AM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...REST OF TONIGHT CONVECTIVE ADDITIONAL CHANCES FOR THUNDERSTORMS WILL EXIST THROUGHOUT THE PRE-DAWN HOURS...ESPECIALLY EAST OF THE INTERSTATE 27 CORRIDOR. SUFFICIENT ELEVATED INSTABILITY AND WIND SHEAR MAY LEAD TO SOME STORMS BECOMING SEVERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF PING PONG BALLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS ON THE CAPROCK BY SATURDAY AFTERNOON MAY REACH SUSTAINED SPEEDS OF 30 MPH OR GREATER WITH GUSTS NEAR 50 MPH. AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FOR ALL BUT THE ROLLING PLAINS SATURDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 34 min |
| Apr 14, 4:27 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 12 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.